Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2011, 10:30 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 10:30 PM CDT (03:30 UTC)
- Expired
- Jul 8, 2011, 11:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 84 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS53 KBIS 090330
SVRBIS
NDC021-045-090430-
/O.NEW.KBIS.SV.W.0095.110709T0330Z-110709T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1030 PM CDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 1130 PM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KULM...OR 42 MILES
SOUTH OF JAMESTOWN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
JUD...FORBES...MERRICOURT...EDGELEY...MONANGO...ELLENDALE...
BERLIN...FULLERTON...DICKEY...GRAND RAPIDS...LA MOURE...GUELPH...
LUDDEN...GLOVER...OAKES AND VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4593 9801 4594 9900 4606 9902 4628 9900
4629 9902 4653 9903 4663 9804 4644 9802
4630 9803 4628 9800 4616 9799 4594 9799
TIME...MOT...LOC 0330Z 263DEG 33KT 4632 9891
WIND...HAIL 70MPH <.75IN
$$
HAMILTON3 follow-up statements
767
WWUS53 KBIS 090352
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1052 PM CDT FRI JUL 8 2011
NDC021-045-090430-
/O.CON.KBIS.SV.W.0095.000000T0000Z-110709T0430Z/
DICKEY ND-LAMOURE ND-
1052 PM CDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMOURE AND
DICKEY COUNTIES UNTIL 1130 PM CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR EDGELEY...OR 39 MILES SOUTH
OF JAMESTOWN...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLENDALE...BERLIN...FULLERTON...DICKEY...GRAND RAPIDS...LA
MOURE...GUELPH...LUDDEN...GLOVER...OAKES AND VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4593 9801 4594 9900 4606 9902 4628 9900
4629 9902 4653 9903 4663 9804 4644 9802
4630 9803 4628 9800 4616 9799 4594 9799
TIME...MOT...LOC 0352Z 263DEG 33KT 4634 9862
WIND...HAIL 70MPH <.75IN
$$
HAMILTON720
WWUS53 KBIS 090416
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT FRI JUL 8 2011
NDC021-045-090430-
/O.CON.KBIS.SV.W.0095.000000T0000Z-110709T0430Z/
DICKEY ND-LAMOURE ND-
1116 PM CDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMOURE AND
DICKEY COUNTIES UNTIL 1130 PM CDT...
AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARION TO ELLENDALE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FULLERTON...LA MOURE...GLOVER...VERONA...GUELPH...OAKES AND LUDDEN.
ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR FORBES. THIS
STORM WAS ALSO MOVING EAST AT 40 MPH. WINDS TO 70 MPH ARE POSSIBLE
WITH THIS STORM ALSO...AS IT MOVES TOWARD ELLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4593 9801 4594 9900 4606 9902 4628 9900
4629 9902 4653 9903 4663 9804 4644 9802
4630 9803 4628 9800 4616 9799 4594 9799
TIME...MOT...LOC 0415Z 263DEG 33KT 4660 9822 4598 9853
WIND...HAIL 70MPH <.75IN
$$
HAMILTON277
WWUS53 KBIS 090430
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1130 PM CDT FRI JUL 8 2011
NDC021-045-090440-
/O.EXP.KBIS.SV.W.0095.000000T0000Z-110709T0430Z/
DICKEY ND-LAMOURE ND-
1130 PM CDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAMOURE AND DICKEY COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 4593 9801 4594 9900 4606 9902 4628 9900
4629 9902 4653 9903 4663 9804 4644 9802
4630 9803 4628 9800 4616 9799 4594 9799
TIME...MOT...LOC 0430Z 263DEG 33KT 4662 9802 4600 9833
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:34 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 8, 7:34 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 734 PM CDT FRI JUL 8 2011 .UPDATE...REMOVED SOME COUNTIES IN TORNADO WATCH...ADJUSTED WEATHER AND POPS. && .DISCUSSION...STORMS HAVE CLEARED FAR WESTERN COUNTIES AND HAVE THEREFORE DROPPED THE TORNADO WATCH THERE. ALSO ADJUSTED POPS AND WEATHER FOR DECREASING TREND OUT WEST. OTHERWISE SEVERE WEATHER THREAT CONTINUES OVER REMAINDER OF COUNTY WARNING AREA WITH MULTIPLE WARNINGS STILL IN EFFECT. ANOTHER CLUSTER OF STORMS IS LOCATED IN SOUTHEASTERN MONTANA...BUT EXPECTING THIS TO DIMINISH AS IT APPROACHES SOUTHWEST ND WITH LOSS OF DAYTIME HEATING. && .AVIATION...CONDITIONS IMPROVING AT KDIK AND KISN...WITH REDUCED VIS AND CIGS AT KMOT AND KBIS AS BACK EDGE OF STORMS MOVE THROUGH. KJMS WILL BE NEXT TO EXPERIENCE THIS WITH POSSIBLY A GREATER WIND THREAT AS STORMS MERGE INTO A CONVECTIVE LINE. CONDITIONS WILL IMPROVE AT THESE LOCATIONS OVERNIGHT AS STORMS MOVE OUT OF REGION. WILL HAVE TO MONITOR FOR FOG AT SOME LOCATIONS LATE TONIGHT ALSO. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS AVIATION...JNS
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 319 PM CDT FRI JUL 8 2011 NDZ001>005-009>013-017>023-031>036-040>047-050-092030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 319 PM CDT FRI JUL 8 2011 /219 PM MDT FRI JUL 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH 611 IS IN EFFECT FOR THE AREA. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE JAMES RIVER VALLEY SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. PLEASE CALL THE NATIONAL WEATHER SERVICE AT 701-250-4452 WITH REPORTS OF SEVERE WEATHER. NDZ025-037-048-051-092030- FOSTER-STUTSMAN-LA MOURE-DICKEY- 319 PM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD THUNDERSTORMS WILL DEVELOP DURING THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE JAMES RIVER VALLEY SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. PLEASE CALL THE NATIONAL WEATHER SERVICE AT 701-250-4452 WITH REPORTS OF SEVERE WEATHER. TM
In the hours before
Local storm report, Jul 8, 8:42 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TORNADO W NAPOLEON 46.51N 99.77W
07/08/2011 LOGAN ND PUBLIC
PUBLIC REPORTED A TORNADO ON THE GROUND. RELAYED VIA
STATE RADIO.
&&
TMLocal storm report, Jul 8, 9:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 4 NW HAZELTON 46.53N 100.34W
07/08/2011 E60 MPH EMMONS ND CO-OP OBSERVER
&&
SWICHESpecial weather statement, Jul 8, 9:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 917 PM CDT FRI JUL 8 2011 NDZ005-013-090300- PIERCE ND-ROLETTE ND- 917 PM CDT FRI JUL 8 2011 ...SPECIAL WEATHER STATEMENT FOR ROLETTE AND NORTHERN PIERCE COUNTIES UNTIL 1000 PM CDT... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES WEST OF LEEDS...OR 38 MILES SOUTHEAST OF BOTTINEAU...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WOLFORD... NANSON... THORNE... ROLETTE... MYLO... AGATE... SHELL VALLEY... BELCOURT... ROLLA... ST. JOHN... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KINNEY
Local storm report, Jul 8, 9:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 10 N NAPOLEON 46.65N 99.77W
07/08/2011 M4.60 INCH KIDDER ND TRAINED SPOTTER
SINCE 7 AM CDT.
&&
SWICHELocal storm report, Jul 8, 10:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG WISHEK 46.26N 99.56W
07/08/2011 MCINTOSH ND LAW ENFORCEMENT
LARGE TREES AND NUMEROUS BRANCHES BLOWN DOWN IN TOWN.
&&
RKLocal storm report, Jul 8, 10:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN 4 W BANTRY 48.50N 100.70W
07/08/2011 M2.50 INCH MCHENRY ND MESONET
OCCURRED WITHIN THE LAST 2 HOURS
&&
JVININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:15 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jul 8, 7:25 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Kidder | 50 min |
| Jul 8, 7:31 PM CDT | Areal Flood Warning | BIS | Burke, Divide, Mountrail, Ward | 6 hr |
| Jul 8, 7:42 PM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| Jul 8, 8:06 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 11 hr |
| Jul 8, 8:16 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Kidder, Logan | 29 min |
| Jul 8, 8:42 PM CDT | Tornado Warning | BIS | Kidder, Logan, Stutsman | 48 min |
| Jul 8, 8:51 PM CDT | River Flood Warning | BIS | Stutsman | 4 days |
| Jul 8, 8:57 PM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 36 min |
| Jul 8, 9:20 PM CDT | Areal Flood Advisory | BIS | Emmons, Kidder, Logan, McIntosh, Sioux, Stutsman | 6 hr |
| Jul 8, 9:30 PM CDT | Tornado Warning | BIS | Kidder, Logan, Stutsman | 45 min |
| Jul 8, 9:52 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 53 min |
| Jul 8, 11:09 PM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 11 hr |
| Jul 9, 1:41 AM CDT | Areal Flood Warning | BIS | Stutsman | 12 hr |
| Jul 9, 2:01 AM CDT | Areal Flood Advisory | BIS | McKenzie, Williams | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.